Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 146, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 2, 2000, 6:37 PM CDT for Sheridan County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2000, 6:37 PM CDT (23:37 UTC)
- Expired
- Jul 2, 2000, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:55 PM CDT | Hail 0.75 | Seguin, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WUUS53 KGLD 022338 SVRGLD KSC179-030015- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 637 PM CDT SUN JUL 2 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHERIDAN COUNTY IN NORTHWEST KANSAS * UNTIL 715 PM CDT * AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF HOXIE AND A SECOND SEVERE THUNDERSTORM 10 MILES NORTHWEST OF HOXIE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TASCO AT 700 PM CDT OTHER LOCATIONS IN THIS WARNING INCLUDE...SELDEN...SEGUIN...GRINNELL AND ANGELUS. HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ BULLER LAT...LON 3955 10073 3912 10072 3914 10018 3956 10020
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:29 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 2, 3:29 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT SUN JUL 2 2000 ...CHALLENGES ARE PRECIP CHANCES S TONIGHT AND POPS LATE MON/MON NIGHT... BOUNDARY MOVED ALMOST ALL THE WAY THRU THE CWA FROM NNW TO SSE THIS AM. NOW NEARLY STATIONARY ALONG LINE FROM NEAR TRIBUNE TO NEAR HILL CITY. ACTING AS A FOCUS FOR DEVELOPING SHOWERS AND THUNDERSTORMS. OTHERWISE CWA MOSTLY CLEAR AND HOT. ETA TODAY AGAIN LOOKED BEST AT INITIALIZATION MOST NOTICEABLY WITH RESPECT TO REPRESENTING S/WS ALONG NORTHERN PERIPHERY OF SOUTHERN UPPER HIGH. AT SFC ALL MODELS SIMILAR AND DENOTE NOT MUCH CHANGE IN PRESSURE PATTERNS FOR NEXT FEW DAYS. WILL GO WITH ETA. THINK THUNDERSTORMS TO SOUTH WILL MOVE SLOWLY E AND NOT AMOUNT TO A WHOLE LOT AS UPPER RIDGE HOT AND NEAR MAX INTENSITY. BOUNDARY SEEMS TO BE SIGNIFICANT TRIGGER. TONIGHT WILL GO WITH ISOLATED IN SOUTH TO EAST EXTREMITIES OF CWA WITH ACTIVITY SHORT-LIVED INTO EVENING. MON APPEARS TO HAVE CHANGED. ALSO SEVERAL ANSWERS FROM THE DIFFERENT MODELS. AVN KEEPS IT VERY WARM ALOFT WITH LITTLE OR NO CHANCE FOR PRECIP. ETA AND NGM (TO WHICH I LEAN) BRING INTENSIFYING 70H TROUGH UP WEST SIDE OF CWA AND TAKE VORT MAX SLOWLY ACROSS CWA DURING THE NIGHT. AM GOING WITH INCREASING CLOUDINESS DURING DAY WITH HIGH TEMPS NEAR NOON/EARLY AFTERNOON AND POPS BEGINNING IN SW EARLY PM. POPS 30 PERCENT IN WEST DURING AFTERNOON AND DECREASING IN EVENING WITH POPS MAXING AT 40 PERCENT IN CEN AND EAST DURING THE NIGHT. FEW TSRAS MAY HANG ON IN EAST IN EARLY MORNING ON THE 4TH BEFORE STABILITY RE-ESTABLISHES ITSELF. TEMPS NEAR GUID. TUE SEE MUCH LESS CLOUDINESS AND DRYING WITH SOME CHANCE TSRAS IN WEST LATE IN DAY AS ANOTHER (WEAKER) VORT MOVES NE IN SW FLOW. HOTTER AGAIN ON TUES...BUT WITH VERY LITTLE CHANGE IN TEMPS ACROSS THE PD. IN EXTENDED WILL KEEP SAME AND ADD FRI AS DRY AND HOTTER AGAIN AS BOTH ECM AND MRF STILL SHOW LARGE UPPER HIGH BUILDING OVER CEN PART OF COUNTRY. .GLD...NONE. RJC
In the hours before
Local storm report, Jul 2, 4:32 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
332 PM MDT SUN JUL 02 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0314 PM 10 WSW LEOTI KS .75 INCH HAIL
07/02/00 WICHITA REPORTED BY STORM
SPOTTER.
NLocal storm report, Jul 2, 4:48 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
348 PM MDT SUN JUL 02 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0312 PM 2 N SELKIRK KS 1 INCH HAIL
07/02/00 WICHITA REPORTED BY PUBLIC.
NLocal storm report, Jul 2, 6:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT SUN JUL 02 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM 6 NE TRIBUNE KS 1 INCH HAIL
07/02/00 GREELEY REPORTED BY PUBLIC.
0427 PM RUSSELL SPGS KS .75 INCH HAIL
07/02/00 LOGAN REPORTED BY PUBLIC.
0431 PM 10 S HOXIE KS .75 INCH HAIL
07/02/00 SHERIDAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SULLIVAN
NLocal storm report, Jul 2, 6:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT SUN JUL 02 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 2 W GRAINFIELD KS 1 INCH HAIL
07/02/00 GOVE REPORTED BY PUBLIC.
0523 PM 2 W GRAINFIELD KS 1 INCH HAIL
07/02/00 GOVE REPORTED BY PUBLIC.
SULLIVAN
NLocal storm report, Jul 2, 6:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT SUN JUL 02 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0531 PM 7 S HOXIE KS 1 INCH HAIL
07/02/00 SHERIDAN
SULLIVAN
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:44 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 46 min |
| Jul 2, 4:07 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 53 min |
| Jul 2, 4:59 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 61 min |
| Jul 2, 5:06 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 54 min |
| Jul 2, 6:08 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.